MAUDE Adverse Event Report: LUMINEX CORPORATION VERIGENE PROCESSOR SP

LUMINEX CORPORATION VERIGENE PROCESSOR SP
Model Number 10-0000-07
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The service visit at the university of washington medical center was scheduled per capa(b)(4) within work order wo-00199657.During the site visit, the hybridization (hyb) heater required recalibration due to failing initial verification at setpoint 2.Field quality updated risk assessment question 2 to 'yes' since the setpoint temperature failed outside the accepted limits established by the verigene i assay temperature tolerance guard band risk report (03838).Data review per the verigene assay temperature tolerance (guard-band) study report (03768),the study evaluated assay performance of verigene® rp flex, ep, cdf, bc-gp and bc-gn assays at varying critical temperature parameters and established a functional range of temperature for assay tolerance above and below the nominal set points.It was determined within 03838, that the hyb heater has an upper and lower tolerance of +/-2 degree celsius from the setpoint temperature 1 (38.5c) and setpoint 2 (90.0c).In reviewing the attached naplogs, setpoint 1 for the hyb heater was within the acceptable temperature range verification testing.Per the verigene processor sp system design fmea (napiii-fmea-1729), the system will monitor temperature throughout the procedure.Once at temperature, the system must maintain the target temperature within +/- 1c, or the system will alarm and terminate the procedure via the hardware/software.However, setpoint 2 had an adjusted temperature of +87.4c, 0.6c lower than the acceptable range per 03838.Due the finding, risk assessment question 2 was updated to yes.Site performance: the customer site is currently running the bc-gp verigene assay.The hyb heater verification failure can potentially impact assay performance related to the bc-gp assay per 03838.Within an 18-month timeframe from the verification failure, the customer site has not reported any patient sample false results on either assay.Conclusion: the customer site reported no false results for the sp processor s/n (b)(4) there is no indication of this verification failure resulting in an adverse effect to patient results.
 
Additional Manufacturer Narrative
In review of all associated customer-provided documentation and internally generated investigation notes against the criteria set forth in document 00043 (medical device reporting standards operating procedure), this complaint does meet the requirements for an mdr in the countries where this product is sold or distributed.Filing individual mdr out of abundance of caution due to the remote possibility of a false result contributing to a death or serious injury.

Brand Name
VERIGENE PROCESSOR SP
Common Device Name
VERIGENE PROCESSOR SP
Manufacturer (Section D)
LUMINEX CORPORATION
12212 technology blvd
austin TX 78727
Manufacturer Contact
jennifer svoboda
12212 technology blvd
austin, TX 78727
MDR Report Key14322319
Report Number1650733-2022-00022
Device Sequence Number11931392
Product Code NSU
UDI-Device Identifier00840487101483
UDI-Public00840487101483
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number10-0000-07
Device Catalogue Number10-0000-07
Device Lot Number12061048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown